Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 171, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Oct 29, 2005, 4:20 PM MDT for Kiowa County, Colorado. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2005, 4:20 PM MDT (22:20 UTC)
- Expired
- Oct 29, 2005, 6:15 PM MDT
- In force
- 115 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 121 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1978 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 292220 SVRPUB COC061-300015- /O.NEW.KPUB.SV.W.0171.051029T2220Z-051030T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 420 PM MDT SAT OCT 29 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO. * UNTIL 615 PM MDT. * AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED NEAR HASWELL...OR 38 MILES NORTHWEST OF LAMAR... AND WAS MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER SWEETWATER RESERVOIR BY 530 PM MDT. OVER NEE NOSHE RESERVOIR BY 545 PM MDT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3858 10314 3834 10326 3828 10225 3854 10219 $$
12 follow-up statements
000 WWUS55 KPUB 292234 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 434 PM MDT SAT OCT 29 2005 COC061-300015- /O.CON.KPUB.SV.W.0171.000000T0000Z-051030T0015Z/ KIOWA CO- 434 PM MDT SAT OCT 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL KIOWA COUNTY UNTIL 615 PM MDT... AT 428 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED NEAR HASWELL...OR ABOUT 37 MILES NORTHWEST OF LAMAR...AND WAS MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE... OVER EADS BY 535 PM MDT. 6 MILES NORTH OF SWEETWATER RESERVOIR BY 545 PM MDT. 5 MILES WEST OF CHIVINGTON BY 615 PM MDT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3858 10314 3834 10326 3828 10225 3854 10219 $$
000 WWUS55 KPUB 292243 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 443 PM MDT SAT OCT 29 2005 COC061-300015- /O.CON.KPUB.SV.W.0171.000000T0000Z-051030T0015Z/ KIOWA CO- 443 PM MDT SAT OCT 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL KIOWA COUNTY UNTIL 615 PM MDT... AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED 9 MILES EAST OF HASWELL...OR ABOUT 32 MILES NORTHWEST OF LAMAR...AND WAS MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTH OF EADS BY 520 PM MDT. OVER SWEETWATER RESERVOIR BY 525 PM MDT. OVER NEE NOSHE RESERVOIR BY 540 PM MDT. 5 MILES SOUTH OF CHIVINGTON BY 610 PM MDT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3858 10314 3834 10326 3828 10225 3854 10219 $$
000 WWUS55 KPUB 292252 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 452 PM MDT SAT OCT 29 2005 COC061-300015- /O.CON.KPUB.SV.W.0171.000000T0000Z-051030T0015Z/ KIOWA CO- 452 PM MDT SAT OCT 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL KIOWA COUNTY UNTIL 615 PM MDT... AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS CENTERED 10 MILES WEST OF EADS...OR ABOUT 31 MILES NORTHWEST OF LAMAR...AND WAS MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE... OVER EADS BY 520 PM MDT. 5 MILES NORTH OF SWEETWATER RESERVOIR BY 525 PM MDT. 6 MILES NORTH OF NEE NOSHE RESERVOIR BY 535 PM MDT. OVER CHIVINGTON BY 600 PM MDT. BRANDON IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3858 10314 3834 10326 3828 10225 3854 10219 $$
000 WWUS55 KPUB 292304 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 501 PM MDT SAT OCT 29 2005 COC061-300015- /O.CON.KPUB.SV.W.0171.000000T0000Z-051030T0015Z/ KIOWA CO- 501 PM MDT SAT OCT 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL KIOWA COUNTY UNTIL 615 PM MDT... AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS CENTERED 7 MILES SOUTHWEST OF EADS...OR ABOUT 29 MILES NORTHWEST OF LAMAR...AND WAS MOVING EAST AT 20 MPH. ANOTHER SEVERE THUNDERSTORM WAS 4 MILES TO THE NORTHWEST OF CHIVINGTON. THIS SEVERE THUNDERSTORM WAS MOVING TO THE EAST AT 20 MPH. THE SEVERE THUNDERSTORMS WILL BE... OVER CHIVINGTON BY 515 PM MDT. OVER EADS BY 515 PM MDT. OVER SHERIDAN LAKE BY 615 PM MDT. BRANDON IS ALSO IN THE PATH OF THE SEVERE THUNDERSTORM. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3858 10314 3834 10326 3828 10225 3854 10219 $$
000 WWUS55 KPUB 292311 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 512 PM MDT SAT OCT 29 2005 COC061-300015- /O.CON.KPUB.SV.W.0171.000000T0000Z-051030T0015Z/ KIOWA CO- 512 PM MDT SAT OCT 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL KIOWA COUNTY UNTIL 615 PM MDT... AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS CENTERED NEAR CHIVINGTON...OR ABOUT 26 MILES NORTH OF LAMAR...AND WAS MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE... OVER SHERIDAN LAKE BY 535 PM MDT. BRANDON IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3858 10314 3834 10326 3828 10225 3854 10219 $$
000 WWUS55 KPUB 292322 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 522 PM MDT SAT OCT 29 2005 COC061-300015- /O.CON.KPUB.SV.W.0171.000000T0000Z-051030T0015Z/ KIOWA CO- 522 PM MDT SAT OCT 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL KIOWA COUNTY UNTIL 615 PM MDT... AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS CENTERED NEAR BRANDON...OR ABOUT 27 MILES NORTHEAST OF LAMAR...AND WAS MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE... OVER SHERIDAN LAKE BY 540 PM MDT. BRANDON IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3858 10314 3834 10326 3828 10225 3854 10219 $$
000 WWUS55 KPUB 292329 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 529 PM MDT SAT OCT 29 2005 COC061-300015- /O.CON.KPUB.SV.W.0171.000000T0000Z-051030T0015Z/ KIOWA CO- 529 PM MDT SAT OCT 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL KIOWA COUNTY UNTIL 615 PM MDT... AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED NEAR BRANDON...OR ABOUT 28 MILES NORTHEAST OF LAMAR...AND WAS MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE... OVER SHERIDAN LAKE BY 535 PM MDT. BRANDON IS IN THE PATH OF THIS SEVERE THUNDERSTORM. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3858 10314 3834 10326 3828 10225 3854 10219 $$
000 WWUS55 KPUB 292339 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 539 PM MDT SAT OCT 29 2005 COC061-300015- /O.CON.KPUB.SV.W.0171.000000T0000Z-051030T0015Z/ KIOWA CO- 539 PM MDT SAT OCT 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL KIOWA COUNTY UNTIL 615 PM MDT... AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED NEAR SHERIDAN LAKE...OR ABOUT 29 MILES WEST OF TRIBUNE...AND WAS MOVING EAST AT 10 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL KIOWA COUNTY...INCLUDING SHERIDAN LAKE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3858 10314 3834 10326 3828 10225 3854 10219 $$
000 WWUS55 KPUB 292349 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 549 PM MDT SAT OCT 29 2005 COC061-300015- /O.CON.KPUB.SV.W.0171.000000T0000Z-051030T0015Z/ KIOWA CO- 549 PM MDT SAT OCT 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL KIOWA COUNTY UNTIL 615 PM MDT... AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED NEAR SHERIDAN LAKE...OR ABOUT 26 MILES WEST OF TRIBUNE...AND WAS MOVING EAST AT 15 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL KIOWA COUNTY...INCLUDING SHERIDAN LAKE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3858 10314 3834 10326 3828 10225 3854 10219 $$
000 WWUS55 KPUB 300000 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 600 PM MDT SAT OCT 29 2005 COC061-300015- /O.CON.KPUB.SV.W.0171.000000T0000Z-051030T0015Z/ KIOWA CO- 600 PM MDT SAT OCT 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL KIOWA COUNTY UNTIL 615 PM MDT... AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED 9 MILES EAST OF SHERIDAN LAKE...OR ABOUT 20 MILES WEST OF TRIBUNE...AND WAS MOVING EAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL KIOWA COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3858 10314 3834 10326 3828 10225 3854 10219 $$
000 WWUS55 KPUB 300009 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 610 PM MDT SAT OCT 29 2005 COC061-300015- /O.CON.KPUB.SV.W.0171.000000T0000Z-051030T0015Z/ KIOWA CO- 610 PM MDT SAT OCT 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL KIOWA COUNTY UNTIL 615 PM MDT... AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED 13 MILES EAST OF SHERIDAN LAKE...OR ABOUT 16 MILES WEST OF TRIBUNE...AND WAS MOVING EAST AT 15 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL KIOWA COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3858 10314 3834 10326 3828 10225 3854 10219 $$
000 WWUS55 KPUB 300017 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 617 PM MDT SAT OCT 29 2005 COC061-300027- /O.EXP.KPUB.SV.W.0171.000000T0000Z-051030T0015Z/ KIOWA CO- 617 PM MDT SAT OCT 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KIOWA COUNTY HAS EXPIRED... AT 615 PM MDT...DOPPLER RADAR SHOWED THAT THE SEVERE WEATHER HAS MOVED OUT OF THIS AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3858 10314 3834 10326 3828 10225 3854 10219 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 29, 2:25 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 29, 2:25 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 225 PM MDT SAT OCT 29 2005 .SHORT TERM... (TONIGHT AND SUNDAY) MAIN SHORT TERM CONCERN REMAINS EXTENT OF SHOWER ACTIVITY TONIGHT AND TIMING OF NEXT WAVE ON SUNDAY. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING MODERATE WEST TO NORTHWEST FLOW ALOFT ACROSS THE STATE WITH A BROAD UPPER TROUGH ACROSS THE INTERMOUNTAIN WEST AND NEXT PIECE OF ENERGY MOVING ONSHORE ACROSS THE PAC NW COAST ATTM. AT THE SFC...LOWERING PRESSURE ACROSS THE FAR SE PLAINS AHEAD OF PASSING WAVE ALLOWING FOR BACKDOOR COOL FRONT TO MOVE ACROSS THE PALMER DVD ATTM. TONIGHT...EMBEDDED WAVE IN FLOW ALOFT TO CONTINUE TO LIFT ACROSS THE EASTERN PLAINS THIS EVENING AND INTO CENTRAL HIGH PLAINS TONIGHT. WEAK UVV ASSOCIATED WITH WAVE...ALONG WITH STEEP LAPSE RATES AROUND 8C/KM WILL KEEP ISOLATED TO SCATTERED SHOWERS...ALONG WITH A FEW THUNDERSTORMS IN PLACE ACROSS THE EASTERN MTS AND PLAINS THROUGH THE EVENING AS BACKDOOR FRONT SLIDES ACROSS THE PLAINS. THERE IS ENOUGH SHEAR FOR A FEW STRONGER STORMS POSSIBLE ALONG FRONT...WITH GUSTY WINDS AND SOME SMALL HAIL POSSIBLE. SUBSIDENCE BEHIND WAVE TAKES HOLD OVERNIGHT WITH DECREASING CLOUDS FROM WEST TO EAST. ACROSS THE CENTRAL AND SW MTS...SHOWERS WILL BEGIN TO DIMINISH WITH LOSS OF HEATING...THOUGH WILL KEEP SOME MODEST POPS ACROSS THE HIGHER TERRAIN WITH WESTERLY FLOW SQUEEZING OUT ANY AVAILABLE MOISTURE. SUNDAY...MODELS DIFFERING WITH TIMING OF NEXT WAVE DIGGING ACROSS PAC NW AND INTO THE GREAT BASIN...WITH GFS ABOUT 6-10 HOURS AHEAD OF NAM WITH GFS BRINGING QG IMPLIED ASCENT ACROSS THE AREA SUNDAY AFTERNOON AS STRONG 110+KT JET CORE DIGS INTO WESTERN COLORADO. HAVE GENERALLY COMPROMISED BETWEEN SOLUTIONS...RAISING POPS ACROSS WESTERN COLORADO AND ADDING SLIGHT CHANCE POPS ACROSS THE EASTERN PLAINS SUNDAY AFTERNOON. WITH MORE CLOUD COVER EXPECTED AND EASTERLY UPSLOPE DEVELOPING ACROSS THE PLAINS...HAVE GONE ON COOLER SIDE OF GUIDANCE FOR TEMPERATURES. -MW .LONG TERM... (SUNDAY NIGHT THROUGH FRIDAY) STILL SOME MODEL DIFFERENCES REGARDING TIMING OF UPPER TROUGH SUNDAY NIGHT INTO MONDAY...IN GENERAL STUCK CLOSE TO THE NAM THIS TIME AROUND AS THE GFS SEEMS TO BREAK OUT PRECIP TOO QUICKLY ON THE PLAINS. WITH SYSTEM REMAINING AN OPEN WAVE...QUICK SHOT OF DYNAMIC UPWARD MOTION WILL PROVIDE THE LIFT FOR PRECIP...WITH VERY SHALLOW AND FAIRLY WEAK UPSLOPE. BEST CONDITIONS FOR RAIN/SNOW WILL OCCUR OVER THE CENTRAL MTS AT 00Z...SPREADING EASTWARD TO MOST OF THE AREA BY 06Z...THEN ENDING QUICKLY FROM WEST TO EAST AFTER 12Z MONDAY MORNING. WILL LIKELY SEE SOME SNOW ACCUMS OVER THE MTS...BUT WITH FAIRLY FAST MOVEMENT OF THE SYSTEM AND LACK OF DEEP UPSLOPE... AMOUNTS SHOULD GENERALLY REMAIN BELOW ADVISORY CRITERIA. ON THE PLAINS...SNOW LEVEL SHOULD FALL TO BETWEEN 5000 AND 6000 FEET BY MONDAY MORNING...WITH SOME ACCUMS ALONG THE PALMER DVD POSSIBLE. COULD BE A BRIEF PERIOD OF LOW VISIBILITY AND HEAVY SNOW AROUND RUSH HOUR MONDAY MORNING OVER MONUMENT HILL...THOUGH CONDITIONS WILL IMPROVE QUICKLY BY MID-MORNING. OVERALL...GRIDS HAVE A VERY GOOD HANDLE ON THE SITUATION WITH ONLY SOME MINOR TWEAKS NEEDED. MADE JUST SOME SMALL CHANGES TO THE TEMP GRIDS TO START SNOW SLIGHTLY FASTER ON THE PALMER DIVIDE...PLUS ADDED SOME LOW POPS OVER THE FAR SERN PLAINS FOR MON AFTERNOON TO ACCOUNT FOR LINGERING PRECIP. SHOULD BE CLEAR AND COLD MON NIGHT FOR THE GHOST AND GOBLIN CROWD. FLAT UPPER RIDGE THEN BUILDS OVER THE WESTERN U.S. FOR THE REMAINDER OF THE WEEK...WITH UPPER JET SAGGING TOWARD COLORADO AFTER WEDNESDAY. SHOULD BE MAINLY WARM AND DRY...WITH INCREASING WINDS BY THE END OF THE WEEK. COULD GET A COUPLE WEAK...HARD TO TIME COLD FRONTS TOWARD THURSDAY/FRI...THOUGH ANY TEMP CHANGES WILL BE FAIRLY SMALL. --ETP && .PUB WATCHES/WARNINGS/ADVISORIES...NONE &&
Hazardous weather outlook, Oct 29, 6:46 AM MDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 646 AM MDT SAT OCT 29 2005 COZ058>089-093>099-301400- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 646 AM MDT SAT OCT 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER MUCH OF SOUTHEASTERN COLORADO. THE MAIN HAZARD FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING. A COUPLE STORMS NEAR THE KANSAS BORDER MAY PRODUCE HAIL UP TO A HALF INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WEATHER SYSTEM IS FORECAST TO MOVE THROUGH COLORADO LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. THERE WILL BE THE POTENTIAL FOR ACCUMULATING SNOWFALL SUNDAY NIGHT AND MONDAY MORNING GENERALLY ABOVE 8000 FEET FOR ALL MOUNTAINS. SNOW LEVELS MAY DROP DOWN TO 6000 FEET LATE SUNDAY NIGHT AND EARLY MONDAY MORNING WITH LIGHT SNOW ACCUMULATIONS MAINLY ON GRASSY SURFACES. THERE IS STILL SOME UNCERTAINTY OF THE STRENGTH...TRACK...AND TIMING OF THIS WEATHER SYSTEM WHICH COULD DRAMATICALLY AFFECT THE LOCATION OF SNOWFALL AND AMOUNTS. AREAS HAVING THE GREATEST POTENTIAL FOR ACCUMULATING SNOW WILL BE TELLER COUNTY...TOP OF THE PALMER DIVIDE...WET MOUNTAINS...SANGRE DE CRISTO MOUNTAINS...AND THE SOUTHERN FOOTHILLS SUNDAY NIGHT AND MONDAY MORNING. PEOPLE PLANNING TO TRAVEL ACROSS COLORADO...ESPECIALLY THE HIGH COUNTRY...FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING SHOULD REMAIN AWARE OF THE LATEST FORECAST BEFORE TRAVELING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. SR/METZE
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.